Aortic dissection detection risk score (ADD-RS)

Pretest probability of acute aortic dissection.

Previewv0.1.0 · Pending clinical review

Inputs

High-risk condition (Marfan or connective tissue disease, family history, known aortic valve disease or aneurysm, recent aortic manipulation)
High-risk pain (abrupt onset, severe, ripping or tearing)
High-risk exam (pulse deficit or BP difference, focal neuro deficit with pain, new aortic regurgitation murmur with pain, hypotension or shock)

Worked calculation

Your values are highlighted.

  1. Points
    Nonepresent
    =0
When to use
  • Chest, back, or abdominal pain, syncope, or perfusion deficit where dissection is possible.
Pearls and pitfalls
  • ADD-RS 0 or 1 with D-dimer below 500 ng/mL can rule out dissection (ADvISED trial).
  • Score 2 or higher: proceed to aortic imaging.
Why use

Structured dissection risk from the AHA guideline features.

CriterionPoints
High-risk condition (Marfan or connective tissue disease, family history, known aortic valve disease or aneurysm, recent aortic manipulation)+1
High-risk pain (abrupt onset, severe, ripping or tearing)+1
High-risk exam (pulse deficit or BP difference, focal neuro deficit with pain, new aortic regurgitation murmur with pain, hypotension or shock)+1

Share and cite

Report a concernRequest a calculator